Alert archive / Tennessee / Severe Thunderstorm Warnings in 2005

Severe Thunderstorm Warning 24, NWS Morristown, TN

April 12, 2005Bledsoe County, Tennessee

NWS Morristown, TN issued this severe thunderstorm warning at Apr 12, 2005, 5:57 PM CDT for Bledsoe County, Tennessee. It was in force for 48 min. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Apr 12, 2005, 5:57 PM CDT (22:57 UTC)
Expired
Apr 12, 2005, 6:45 PM CDT
In force
48 min
Issued by
NWS Morristown, TN
Area
Counties, with a storm outline in the text

County Bledsoe County, TN

The radar

The Northeast Alabama radar (KHTX), 109 km from the middle of the area, began a volume at 23:01 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Nashville Metro, TN (KBNA), launched 12:00Z, 11.0 hours before the alert went out and 139 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Nashville Metro, TN at 12:00Z on 2005-04-12Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Nashville Metro, TN at 12:00Z on 2005-04-12The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 99 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
957 m above ground
0-6 km bulk shear
32 kt
0-1 km storm-relative helicity
99 m²/s²
0-3 km storm-relative helicity
162 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Morristown, TN wrote its last area forecast discussion before this severe thunderstorm warning went out at Apr 12, 2:47 PM CDT, 3 hours 10 minutes earlier.

Area forecast discussion, Apr 12, 2:47 PM CDT, 3 hours 10 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE MORRISTOWN TN
347 PM EDT TUE APR 12 2005

.SHORT TERM (TONIGHT THROUGH THURSDAY NIGHT)...WEATHER DOMINATED BY
MIDWEST UPR LOW WITH S/WV ROTATING NE ACROSS FA THIS AFTERNOON.
SUFFICIENTLY MOIST ATMOSPHERE IN ASSOCIATION WITH SYNOPTIC FEATURE
HAS RESULTED IN A FAIR AMOUNT OF RAIN ACROSS THE TN VLY AND
APPALACHIAN MTNS. EXPECT SLOW EWD PROGRESSION OF THIS PATTERN WHICH
MODELS DEPICT. THUS...HIGHER POPS SW VA/NE TN AND MTNS WITH SLIGHTLY
LOWER PROBABILITY FARTHER SW EARLY THIS EVENING AS SOME SHRA/TSRA
MAY YET DEVELOP ALONG CD FNT PRESSING E TWD THE CUMBERLAND PLATEAU
WITH A BIT OF LATE AFTERNOON HEATING. ALREADY SEEING CONVECTION
FORMING IN AN ISOLATED FASHION ALONG THIS FRONT ACROSS S CNTRL KY
AND NRN MID TN. THIS CONVECTION WILL PROBABLY WEAKEN A GREAT DEAL
AND SPREAD OUT INTO SCATTERED -SHRA ABOUT AN HOUR OR SO AFTER SUNSET
BEFORE DISSIPATING MID EVENING. THE NEXT ROUND OF PRECIP SHOULD
DEVELOP LATE TONIGHT OR SHORTLY AFTER SUNRISE IN ASSOCIATION WITH
UPR LOW WHICH WILL BRING RATHER COLD AIR ALOFT. THE COLD AIR ALOFT
AND LOW LVL WARMING WHICH SHOULD REACH INTO THE UPPER 50S AND 60S ON
WED SHOULD PRODUCE A NICE AREA OF SHRA AND TSRA ACROSS THE FA. THE
CONVECTION WILL HAVE A DECENT CHANCE OF GENERATING HAIL DUE TO THE
UNSEASONBLEY COLD AIR ALOFT. UPR LOW DROPS SLOWLY SE ACROSS THE TN
VLY INTO NRN GA BY WED EVENING BUT TEMPS STILL COLD ENOUGH ALOFT TO
KEEP THREAT FOR -SHRA ALIVE THROUGH THE EVENING AND POSSIBLY AS LATE
AS THURSDAY MORNING ACROSS SE TN/SW NC SO INCLUDED A SLGT CHC POP
FOR -SHRA HERE. AREA BEGINS TO DRY OUT DURING THE DAY THURSDAY AND
THURSDAY NIGHT AWAITING UPR LVL RIDGE.

.LONG TERM (FRIDAY THROUGH TUESDAY)...RELATIVELY DRY SPRING PATTERN
SETTING UP IN THE EXTENDED. MID/UPR LEVEL RIDGING BUILDS INTO AREA
FM SW. SFC RIDGING BUILDS DOWN INTO THE AREA FM THE NORTH. LIGHT
WINDS AND NEAR NORMAL TEMPS. DUE TO EXPECTED SUNSHINE AND DRY LOW
LEVELS WENT A COUPLE DEGREES ABOVE GUIDANCE FOR MAXS DESPITE COOL
LAYER THICKNESS VALUES.

&&

.PRELIMINARY POINT TEMPS/POPS...
CHATTANOOGA AIRPORT, TN             52  66  47  64 /  40  50  30  10
KNOXVILLE MCGHEE TYSON AIRPORT, TN  52  63  44  63 /  50  60  30  10
OAK RIDGE, TN                       52  63  44  63 /  50  50  30  10
TRI CITIES AIRPORT, TN              50  58  39  60 /  60  60  30  10

&&

.MRX WATCHES/WARNINGS/ADVISORIES...
NC......NONE.
TN......NONE.
VA......NONE.

&&
Hazardous weather outlook, Apr 12, 4:19 AM CDT, 13 hours 38 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE MORRISTOWN TN
519 AM EDT TUE APR 12 2005

NCZ060-061-TNZ012>018-035>047-067>074-081>087-098>102-VAZ001-002-005-
006-008-131000-
ANDERSON-BLEDSOE-BLOUNT SMOKY MTN-BRADLEY-CAMPBELL-CHEROKEE-
CLAIBORNE-CLAY-COCKE SMOKY MTN-EAST POLK-GRAINGER-HAMBLEN-HAMILTON-
HANCOCK-HAWKINS-JEFFERSON-JOHNSON-KNOX-LEE-LOUDON-MARION-MCMINN-
MEIGS-MORGAN-NORTH SEVIER-NORTHWEST CARTER-NORTHWEST COCKE-
NORTHWEST GREENE-NORTHWEST MONROE-NW BLOUNT-RHEA-ROANE-RUSSELL-
SCOTT TN-SCOTT VA-SEQUATCHIE-SEVIER SMOKY MTN-SOUTHEAST CARTER-
SOUTHEAST GREENE-SOUTHEAST MONROE-SULLIVAN-UNICOI-UNION-
WASHINGTON TN-WASHINGTON VA-WEST POLK-WISE-
519 AM EDT (419 AM CDT) TUE APR 12 2005

THIS HAZARDOUS WEATHER OUTLOOK IS FOR EAST TENNESSEE...SOUTHWEST
VIRGINIA AND EXTREME SOUTHWEST NORTH CAROLINA.

.DAY ONE (TODAY AND TONIGHT)...

A SURFACE FRONT WILL MOVE ACROSS THE REGION TODAY...TRIGGERING
SCATTERED THUNDERSTORMS.  SOME OF THESE STORMS MAY BECOME SEVERE
LATE THIS AFTERNOON AND EVENING...WITH LARGE HAIL AND DAMAGING WINDS
POSSIBLE.

.DAYS TWO THROUGH SEVEN (WEDNESDAY THROUGH MONDAY)...

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION MAY BE NEEDED THIS AFTERNOON AND EVENING.

PLEASE STAY TUNED TO NOAA WEATHER RADIO OR VISIT OUR WEBSITE AT
WWW.SRH.NOAA.GOV/MRX.

GH

The office that day

Everything else NWS Morristown, TN issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Apr 12, 6:45 PM CDTSevere Thunderstorm WarningMRXRhea30 min

Nearby

Severe Thunderstorm Warnings in Tennessee, 2005Every severe thunderstorm warning in 2005

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.